Jump to content

acneman

Member Since 06 Jun 2003
Offline Last Active Jun 20 2013 06:34 PM

Topics I've Started

Closed Comedones While On Claravis

13 June 2013 - 10:53 AM

Hello,

 

I'm on my 11th week of treatment @40mg/day of Claravis (generic Isotretinoin) for moderate acne (a couple of cystic lesions per week, very oily skin). I am a 31 year old male, 190 lbs.  I don't seem to be getting "new" inflamed lesions but have tons of closed comedones around my jawline and cheeks.  These were not there prior to starting the Claravis and started showing up about 4 weeks into treatment.  If I taut my skin I can see the white comedone under the skin.  They are not terribly large but they eventually become inflamed and turn into whiteheads with pus.  When I see the white head I eventually end up popping the comedone and the issue is resolved.  Some of them don't become inflamed and the hard plug can be gently pricked off the skin.  I'll take pictures and post them when I get home tonight. 

 

I assume the Claravis is pushing these comedones out and that they will eventually resolve but I've taken Isotretinoin before and don't recall this issue happening in the past.  My skin would always clear up within 8 weeks of treatment.  However in prior treatments I would always be on a topical retinoid prior to the Isotretinoin for many months but this time I was not, maybe that has something to do with it? Also this time I'm taking a lower dose so I don't know if that has something to do with it (I usually took 60mg/day). 

 

Should I still be getting these and should I expect them to go away by end of treatment? I have a dermatologist appointment in one week so I will talk to doctor then about maybe manually removing them.  Like I said I'm not getting "new" lesions just these closed comedones that get inflamed.

 

Thanks.

 

I'm pulling my skin taut on the pictures.

 

IMG 0765
IMG 0767

 

 


Glandular Rosacea

18 August 2012 - 01:19 PM

Hello,

I believe I have glandular rosacea, which was defined by MDs a few years ago as a phenotype of Rosacea in a paper published in the Journal of Dermatology (see link below).  I have very oily skin, with inflammatory lesions (papules, pustules, and deep nodules) mainly on cheeks and chin.  Also, I've had issues with acne since I was 15 and have thick skin, large pores and sebaceous hyperplasia (all common in glandular rosacea).  I believe that excessive blood flow on the face is the major cause of my inflammatory lesions.  I am 30 years old now and weight about 200 lbs.  I've been on many topicals and the only thing that seems to work for me is isotretinoin.  However, the doctor now has me on a high dose (80 mg/day) on my 4th month and it seems to be worsening the lesions.  When I was taking a lower dosage (40 mg), at the beginning of treatment, my lesions cleared up in a matter of weeks.  As the doctor upped the dosage, my condition has been deteriorating.  I will be seeing him in a couple of days to suggest a reduction in the dosage, to maybe 20 mg.

Has anyone had experience with glandular rosacea and an effective treatment for it?

My condition is exactly the same as the one shown in figure 5 in the paper (see link below).  Except that I don't get them on my forehead very regularly.

http://www.oxfordday...-06_Rosacea.pdf

Do I Have Acne Or Rosacea? On Isotretinoin (Claravis)

17 August 2012 - 08:04 PM

Hello,

Four months ago I had to go on Claravis (generic isotretinoin) because I was getting deep cystic lesions on my face which to this day I'm not sure are related to rosacea or acne.  The derm said that they are acne related.  The lesions would have a head and when they would come to the surface I could pop them removing a hard plug along with pus and blood.  

I am on my 4th month now.  I weight about 200 lbs (male).  I started at 40 mg for 1 month, then 60 mg for 2 months, and now at 80 mg for about 3 weeks.  After the 1st month, I noticed that my lesions were completely gone and my face was clear until I started my second month of the 60 mg.  That had been the longest stretch of clearing that I've had in several months and I attributed it to the Claravis.  However, since I started my 3rd month, my face started breaking out again with cystic lesions.  I do not think I should be breaking out at this point of the treatment.  I am not sure if the dose is too high and triggering these lesions; if these lesions are indeed related to rosacea.  I also feel that my face burns more at this dose than it did at 40 mg, although it doesn't get overtly red.  I wonder if the high dose is actually worsening my rosacea and causing these lesions.

I'm frustrated because I don't know if these lesions are rosacea related or acne related.  If they are rosacea related I would prefer to take a lower dosage but if they are acne then I think I'm better off taking a higher dose.  My gut feeling is that they are rosacea related even though they have a hard plug.  I recall treating these lesions several years ago with Metrogel and they stopped for at least a couple of years, but then they came back as I believe the Metrogel lost its effectiveness, as most topicals eventually do over time.  

At this point I've decided to take only 40 mg and wait until my next derm appt to discuss.  However I don't think the derm will be receptive to lowering the dose.  Does anyone have any suggestions?

Chin acne (hard and soft plugs)

04 April 2011 - 11:38 PM

Hi, about once a week I have a pimple form on my chin.  I noticed that I can actually see the plug (sometimes in the hair follicle encapsulating the hair strand).  These plugs sometimes are hard and I can prick them with my finger.  I can sometimes push them out with my tongue as I am doing in the picture.  The plug does not seem deep, but for some reason my skin seems to be over reacting to the plug and creating lots of pain and inflammation.  If the plug is soft and easily comes out it won't create an issue.  Seems that the lesion only occurs when the plug is hard and gets stuck in the pore.  I have A LOT of these plugs on my chin (mostly soft).  Have been on Differin for almost 9 weeks now.  Hopefully with continued use they will go away.

Can anyone make any suggestions? In the picture I am pushing my tongue out.  If you look carefully you can actually see the plug (white dot).